Successful treatment of erythema induratum with topical application of antituberculous drugs: A case report

    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:

Erythema induratum, a chronic recurrent lobular panniculitis with vasculitis, is strongly associated with Mycobacterium tuberculosis infection. The recommended drugs include isoniazid, rifampicin, and pyrazinamide, which are typically administered in combination (orally or intravenously). Till date, there are no reports about topical application of anti-tuberculous (anti-TB) drugs for treatment of erythema induratum.

Patient concerns:

Herein, we present the case of a 73-year-old woman with recurrent ulceration, scarring and obvious pain in her lower legs.

Diagnoses:

She was diagnosed of erythema induratum.

Interventions:

Topical anti-TB treatment (3.75% isoniazid twice a day) was necessitated by the development of severe gastrointestinal upset and significant reduction in platelets after oral treatment with isoniazid and rifampicin.

Outcomes:

The skin lesions showed improvement at one month and remitted mostly at two months. After 6 months, the skin lesions have subsided and no obvious side effects were observed.

Lessons:

Our experience may help expand the therapeutic regimens for cutaneous tuberculosis, and provide physicians with alternative options for management of tuberculosis.

Related Topics

    loading  Loading Related Articles